Oregon, 2011Wildfire in Oregon, September 1 to 16, 2011
September 1 to 16, 2011 · NWS PDT · 1 event in 1 county or zone
The High Cascades Complex Wildfire which was started by lightning on August 24 was contained September 16 after burning 108,154 acres of timber, grass, and brush.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The High Cascades Complex Wildfire which was started by lightning on August 24 was contained September 16 after burning 108,154 acres of timber, grass, and brush.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 31, 8:22 PM PST, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 31, 8:22 PM PST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
922 PM PDT WED AUG 31 2011
UPDATED AVIATION DISCUSSION
.UPDATE...A TROUGH OF LOW PRESSURE CONTINUES TO MOVE THROUGH THE
PACIFIC NORTHWEST THIS EVENING. THE SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS SYSTEM STAYED TO THE NORTH OF THE FORECAST
AREA...WITH ONE SHOWER MOVING INTO FRANKLIN COUNTY BEFORE
DISSIPATING. A FEW CLOUDS WILL MOVE INTO THE FAR NORTHEAST PORTION
OF THE REGION THIS EVENING...BUT EXPECT PRECIPITATION TO REMAIN
NORTH OF THE AREA. WINDS WILL DECREASE LATER THIS EVENING AND
OVERNIGHT. COLD TEMPERATURES ARE FORECASTED FOR CENTRAL OREGON WHERE
A FREEZE WARNING IS IN EFFECT. A SPECIAL WEATHER STATEMENT
HIGHLIGHTS AREAS SOUTH OF MADRAS FOR TEMPERATURES NEAR FREEZING FOR
NORTH CENTRAL OREGON. CURRENT FORECAST LOOKS TO BE ON TRACK. DMH
&&
.AVIATION...06Z TAFS...WINDS WILL CONTINUE TO DECREASE AT ALL TAF
SITES TONIGHT. EXPECT WINDS TO REMAIN BELOW 12 KTS TOMORROW AS HIGH
PRESSURE BUILDS OVER THE REGION. VFR CONDITIONS WILL PREVAIL FOR THE
NEXT 24 HOURS. SOME SMOKE AND HAZE MAY IMPACT VISIBILITY AT KRDM
DURING THE LATE AFTERNOON HOURS ON THURSDAY. DMH
&&
.PREV DISCUSSION... /ISSUED 200 PM PDT WED AUG 31 2011/
SHORT TERM...UPPER LEVEL TROUGH IS PROGRESSING ACROSS THE PACIFIC
NORTHWEST THIS AFTERNOON WITH CLOUDS AND BREEZY CONDITIONS ACROSS
THE FORECAST AREA. THERE ARE SOME CUMULUS BUILD UPS OVER THE WALLOWA
MOUNTAINS AND ALONG THE NORTHERN CASCADES BUT AM NOT EXPECTING ANY
THUNDERSTORM DEVELOPMENT OR PRECIPITATION IN FORECAST AREA. THE
TROUGH WILL CONTINUE TO MOVE EAST TONIGHT WITH THE TROUGH AXIS OVER
NORTHEAST OREGON BY EARLY THURSDAY. THE WINDS ARE EXPECTED TO
DIMINISH TONIGHT WITH STRONG RADIATIONAL COOLING WITH SOME PART OF
CENTRAL AND NORTH CENTRAL OREGON SEEING FREEZING TEMPERATURES AROUND
SUNRISE. A FREEZE WARNING AND SPECIAL WEATHER STATEMENT HAVE BEEN
ISSUED TO COVER THESE AREAS. ON THURSDAY...TEMPERATURES WILL START
TO WARM AS DRY NORTHWEST FLOW WILL BE OVER THE AREA AND CONTINUE
WARMING ON FRIDAY. BY SATURDAY...AN AREA OF HIGH PRESSURE WILL BE
EXPANDING NORTH FROM THE SOUTHWESTERN UNITED STATES WITH
TEMPERATURES BACK NEAR SEASONAL VALUES. 93
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED PERIODS
LOOKS LIKE IT WILL BE DOMINATED BY A RIDGE OF HIGH PRESSURE WHICH
WILL SERVE TO PUT TEMPERATURES BACK TO ABOVE NORMAL THROUGH NEXT
WEEK. WILL NEED TO WATCH A WEAK UPPER LEVEL DISTURBANCE OFF THE
COAST OF CALIFORNIA THAT THE MODELS ARE INDICATING TO PASS OVER THE
REGION ON MONDAY. FOR NOW HAVE SOME POPS OF LESS THAN 10 PERCENT ON
MONDAY AND WILL SEE HOW MODELS HANDLE THIS FEATURE OVER TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 46 77 51 78 / 10 0 0 0
ALW 51 79 54 80 / 10 0 0 0
PSC 46 81 50 82 / 10 0 0 0
YKM 45 80 49 81 / 10 0 0 0
HRI 47 81 49 81 / 10 0 0 0
ELN 46 78 50 76 / 10 0 0 0
RDM 30 76 38 80 / 10 0 0 0
LGD 43 74 47 78 / 10 10 10 10
GCD 40 76 45 84 / 10 0 0 0
DLS 48 80 51 81 / 10 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WARNING FROM 1 AM TO 9 AM PDT THURSDAY ORZ509.
WA...NONE.
&&
THREAT INDEX
THURSDAY : GREEN
FRIDAY : GREEN
SATURDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84
Hazardous weather outlook, Aug 31, 4:20 AM PST, 19 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PDT WED AUG 31 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
011215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
520 AM PDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FREEZE WARNING
EAST SLOPES OF THE OREGON CASCADES
COOLER AIR WILL BE OVER EASTERN WASHINGTON AND OREGON TODAY AND
TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S AND 30S TONIGHT
IN CENTRAL OREGON AND THE MOUNTAINS. FREEZING TEMPERATURES ARE
LIKELY SOUTH OF BEND AND IN MOUNTAIN VALLEYS, INCLUDING SUNRIVER,
SENECA, MEACHAM, AND UKIAH. A FREEZE WARNING HAS BEEN ISSUED FOR
OREGON ZONE 509 FROM 1 AM TONIGHT UNTIL 9 AM PDT THURSDAY. FREEZING
TEMPERATURES ARE ALSO POSSIBLE IN OREGON ZONE 42 ABOVE 3000 FEET
INCLUDING REDMOND.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FREEZE WARNING THURSDAY MORNING
EAST SLOPES OF THE OREGON CASCADES
A FREEZE WARNING HAS BEEN ISSUED FOR OREGON ZONE 509 FROM 1 AM TO 9
AM PDT THURSDAY. A SLOW WARMING TREND WILL BEGIN THURSDAY AND
CONTINUE THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Wildfire, East Slopes of the Oregon Cascades
- When
- September 1, 12:00 AM PST to September 16, 12:00 PM PST
- Where
- East Slopes of the Oregon Cascades forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 44.568, -121.190 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334988.